Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Receiving treatment for rhabdomyolysis, normal renal function. Stopped medication. Prevent it?

I am currently receiving treatment for rhabdomyolysis , with improved AST/ALT/LDH, but my CPK remains 0000, even after 4 days of intensive IVF; renal function is normal. We are not sure why I developed rhabdo in the first place and the CPK is not improving, in spite of resolved symptoms. I exercise daily, but recently increased my weight training only incrementally (3 days prior to admission), I follow a low-carb (Paleo) diet, and take multiple supplements, including a pre-workout protein/fruit smoothie, Ripped Freak, and phentermine , a post-workout creatine water drink, wheatgrass tablets, l- arginine tablets, B-12 tabs, and i use a daily testosterone 5gram gel with levels wnl. I have stopped all of my medications/supplements, except the daily testosterone gel. Any ideas what could have caused this and how I can prevent it from happening again?
Asked On : Thu, 31 Jan 2013
Answers:  1 Views:  110
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Addiction Medicine Specialist 's  Response

I did some research to find out what could have caused the rhabdomyolysis and is preventing the CPK levels from going down. While heavy physical exercise is a possible cause, I do not consider it likely as you increased your weight training gradually. However, I found some reports of rhabdomyolysis in sportspersons/ body builders who had been using phentermine with testosterone or only testosterone. I feel these two may have contributed to the muscle break down and it is possible that the continued use of testosterone is preventing a fall in CPK levels. Please bring this to the notice of your doctor so that he can advise you regarding continued use of testosterone.

Hope this helps you. Best wishes.
Answered: Thu, 10 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor